Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal of Group Theory

Editor-in-Chief: Parker, Christopher W.

Managing Editor: Wilson, John S. / Khukhro, Evgenii I. / Kramer, Linus

IMPACT FACTOR 2017: 0.581

CiteScore 2017: 0.53

SCImago Journal Rank (SJR) 2017: 0.778
Source Normalized Impact per Paper (SNIP) 2017: 0.893

Mathematical Citation Quotient (MCQ) 2017: 0.45

See all formats and pricing
More options …
Volume 20, Issue 3


Unipotent class representatives for finite classical groups

Samuel Gonshaw / Martin W. Liebeck / E. A. O’Brien
Published Online: 2016-09-28 | DOI: https://doi.org/10.1515/jgth-2016-0047


We describe explicitly representatives of the conjugacy classes of unipotent elements of the finite classical groups.


  • [1]

    C. Burness T. and M. Giudici , Classical Groups, Derangements and Primes, Austral. Math. Soc. Lect. Ser. 25, Cambridge University Press, Cambridge, 2016. Google Scholar

  • [2]

    W. Bosma , J. Cannon and C. Playoust , The Magma algebra system I: The user language, J. Symbolic Comput. 24 (1997), 235–265. Google Scholar

  • [3]

    Dynkin E. B., Semisimple subalgebras of semisimple Lie algebras, Amer. Math. Soc. Transl. 6 (1957), 111–244. Google Scholar

  • [4]

    P. Kleidman and W. Liebeck M., The Subgroup Structure of the Finite Classical Groups, London Math. Soc. Lecture Note Ser. 129, Cambridge University Press, Cambridge, 1990. Google Scholar

  • [5]

    Kostant B., The principal three-dimensional subgroup and the Betti numbers of a complex simple Lie group, Amer. J. Math. 81 (1959), 973–1032. Google Scholar

  • [6]

    Liebeck M. W. and Seitz G. M., Unipotent and Nilpotent Classes in Simple Algebraic Groups and Lie Algebras, Math. Surveys Monogr. 180, American Mathematical Society, Providence, 2012.Google Scholar

  • [7]

    Springer T. A. and Steinberg R., Conjugacy classes, Seminar on Algebraic Groups and Related Topics, Lecture Notes in Math. 131, Springer, Berlin (1970), 168–266. Google Scholar

  • [8]

    Wall G. E., On the conjugacy classes in the unitary, symplectic and orthogonal groups, J. Aust. Math. Soc. 3 (1963), 1–62. Google Scholar

About the article

Received: 2016-02-08

Revised: 2016-09-01

Published Online: 2016-09-28

Published in Print: 2017-05-01

The second and third authors were partially supported by the Marsden Fund of New Zealand via grant UOA 1323.

Citation Information: Journal of Group Theory, Volume 20, Issue 3, Pages 505–525, ISSN (Online) 1435-4446, ISSN (Print) 1433-5883, DOI: https://doi.org/10.1515/jgth-2016-0047.

Export Citation

© 2017 by De Gruyter.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Alessandro Paolini
Journal of Pure and Applied Algebra, 2018

Comments (0)

Please log in or register to comment.
Log in